Alert archive / Alabama / Small Craft Advisories in 2016
Small Craft Advisory 46, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 8, 2016, 6:02 AM CDT. It took effect at Oct 8, 2016, 7:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2016, 6:02 AM CDT (11:02 UTC)
- In effect from
- Oct 8, 2016, 7:00 PM CDT
- Expired
- Oct 9, 2016, 10:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
640 WHUS74 KMOB 081102 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 602 AM CDT SAT OCT 8 2016 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING SATURDAY FOR THE GULF WATERS OUT TO 60 NM... ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM CDT THIS EVENING UNTIL 10 AM CDT SUNDAY MORNING FOR THE GULF WATERS OUT TO 60 NM... .A STRONG NORTHERLY FLOW OVER THE COASTAL WATERS THIS MORNING WILL DIMINISH SLIGHTLY FOR A BRIEF TIME THIS AFTERNOON BEFORE INCREASING AGAIN TONIGHT IN THE WAKE OF A COLD FRONT THAT WILL MOVE SOUTH ACROSS THE MARINE AREA. GMZ650-655-670-675-081915- /O.CON.KMOB.SC.Y.0045.000000T0000Z-161008T1500Z/ /O.NEW.KMOB.SC.Y.0046.161009T0000Z-161009T1500Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 602 AM CDT SAT OCT 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SUNDAY. * WINDS...NORTH WINDS AROUND 20 KNOTS THIS MORNING...SUBSIDING SLIGHTLY THIS AFTERNOON...THEN INCREASING TO 20 TO 25 KNOTS AND GUSTY TONIGHT INTO EARLY SUNDAY. * WAVES/SEAS...4 TO 6 FEET WELL OFFSHORE AND 2 TO 4 FEET NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
145 WHUS74 KMOB 081915 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 215 PM CDT SAT OCT 8 2016 ...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 PM CDT THIS EVENING UNTIL 10 AM CDT SUNDAY MORNING FOR THE GULF WATERS OUT TO 60 NM... ...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 PM CDT THIS EVENING UNTIL 10 AM CDT SUNDAY MORNING FOR SOUTHERN MOBILE BAY AND THE MISSISSIPPI SOUND... .MODERATE NORTHERLY FLOW THIS AFTERNOON WILL INCREASE TONIGHT INTO SUNDAY MORNING IN THE WAKE OF A COLD FRONT THAT WILL MOVE SOUTH ACROSS THE MARINE AREA. GMZ631-632-090315- /O.EXA.KMOB.SC.Y.0046.161009T0000Z-161009T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- 215 PM CDT SAT OCT 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SUNDAY. * WINDS...NORTH WINDS AROUND 15 KNOTS THIS AFTERNOON...INCREASING TO 20 TO 25 KNOTS AND GUSTY TONIGHT INTO EARLY SUNDAY. * WAVES/SEAS...4 TO 6 FEET WELL OFFSHORE AND 2 TO 4 FEET NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ650-655-670-675-090315- /O.CON.KMOB.SC.Y.0046.161009T0000Z-161009T1500Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 215 PM CDT SAT OCT 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SUNDAY... * WINDS...NORTH WINDS AROUND 15 KNOTS THIS AFTERNOON...INCREASING TO 20 TO 25 KNOTS AND GUSTY TONIGHT INTO EARLY SUNDAY. * WAVES/SEAS...4 TO 6 FEET WELL OFFSHORE AND 2 TO 4 FEET NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
040 WHUS74 KMOB 090334 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1034 PM CDT SAT OCT 8 2016 ...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 PM CDT THIS EVENING UNTIL 10 AM CDT SUNDAY MORNING FOR THE GULF WATERS OUT TO 60 NM... ...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 PM CDT THIS EVENING UNTIL 10 AM CDT SUNDAY MORNING FOR SOUTHERN MOBILE BAY AND THE MISSISSIPPI SOUND... .STRONG NORTHERLY FLOW HAS MOVED ACROSS AREA COASTAL WATERS IN THE WAKE OF A COLD FRONTAL PASSAGE EARLIER TODAY. GMZ631-632-650-655-670-675-091145- /O.CON.KMOB.SC.Y.0046.000000T0000Z-161009T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1034 PM CDT SAT OCT 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... * WINDS...NORTH WINDS 20 TO 25 KNOTS AND GUSTY TONIGHT INTO EARLY SUNDAY. * WAVES/SEAS...4 TO 6 FEET WELL OFFSHORE AND 2 TO 4 FEET NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 4:46 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 8, 4:46 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
446 AM CDT Sat Oct 8 2016
.NEAR TERM /Now Through Saturday night/...A longwave mid/upper level trof
advances east across the Great Lakes area today and tonight...with a
mid/upper level ridge building over the central Gulf coast. At the
surface...Hurricane Matthew advances northeastward just offshore off
the SC/NC coasts and a cold front moves southeast across our area
with high pressure building in its wake. A dry deep layer northerly
flow will continue over the forecast area through tonight...with no
rain expected (as the front will move through with no associated
precipitation - mainly just a surge of cooler and drier air). Highs
today ranging from the mid 80s northwestern counties to the lower
90s over portions of the southeastern counties. Lows tonight will be
much cooler than past several nights...ranging from the low to mid
50s over interior locations to the lower 60s along the coast. 12/DS
.SHORT TERM /Sunday Through Monday night/...High pressure from the
upper Mid-West to Texas on Sunday expands eastward on Monday. A deep
layer dry air-mass holds in place during the short term. High
temperatures Sunday and Monday in the mid 80s over the interior with
coastal locations mostly in the lower 80s. Monday morning begins cool
with interior zones dipping down to near 50, while the beaches range
from 56 to 61. /10
.LONG TERM /Tuesday Through Friday/...Large area of high pressure
from the northeast to the central Gulf coast on Tuesday weakens
Wednesday and Wednesday night, then rebuilds by Friday following
next frontal passage. Rain-free conditions persist due to low values
of deep layer atmospheric moisture (precipitable water values
remaining well below one inch).
Highs near seasonal values on Tuesday in the lower 80s. Mid 80s for
Wednesday through Friday. Overnight lows in the mid to upper 50s
interior to mid 60s beaches. /10
&&
.MARINE...Hurricane Matthew moves northeast up along the coastline
of the Carolinas through tonight then gradually weakens and moves
east...further out into the Atlantic Sunday through the middle part
of next week while a ridge of high pressure builds into the northern
Gulf. A cold front will move south across the marine area
today...preceding the building high pressure. This will result in a
moderate offshore flow today...becoming strong tonight. Gusts tonight
approaching 25 knots over the Gulf marine zones...so have issued
another Small Craft Advisory which will be valid tonight and early
Sunday morning. Winds and associated higher seas will then diminish
Sunday afternoon through the middle part of next week...but a
moderate primarily northeast flow will continue. Exercise Caution
levels likely continuing through much of the early to middle part of
next week. 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 88 56 83 53 / 0 0 0 0
Pensacola 90 61 83 57 / 0 0 0 0
Destin 89 66 85 60 / 0 0 0 0
Evergreen 90 55 87 50 / 0 0 0 0
Waynesboro 85 53 83 50 / 0 0 0 0
Camden 89 55 86 50 / 0 0 0 0
Crestview 91 57 87 52 / 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until 10 AM CDT this morning for GMZ650-655-
670-675.
Small Craft Advisory from 7 PM this evening to 10 AM CDT Sunday
for GMZ650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobNearby
Small Craft Advisories in Alabama, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.